Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Dreading more shots

So I ended up bring my son to get shots at his 2 month appointment. I only had them give him one combo shot. He was good when he got it, cried slightly but I immediately started nursing him and he was good. He was a happy baby when we got home, smiling and cooing. About 3 hours after being home he woke up abruptly screaming the most horrid pain cry, tears running down his face. He'd only be held in the cradle position & wouldn't nurse even for comfort. None of this is usual for him at all. I took him back to the doctor but they had left so the nurse looked and said it was more swollen than usual, probably from the DTaP. But said he should be fine, call in the morning if hes still having problems. He came home and slept for like 4hrs straight after taking tylenol 2 hours earlier. He has so many shots to come but I don't know what to do because I can't stand to put him through that ever again. It was so sad it had me crying & freaking because I thought something was really wrong & that I just had him put through hell. Has anyone experienced this or do they with shots for their kid? If they react this way once do they usually each time? Any words of advice/encouragement

 
-lovingliam-

Asked by -lovingliam- at 10:25 AM on Mar. 17, 2011 in Babies (0-12 months)

Level 15 (1,969 Credits)
This question is closed.
Answers (16)
  • My son cried all day after his first set of shots. After that I made sure to give him Tylenol before and kept the tylenol on a schedual
    Zakysmommy

    Answer by Zakysmommy at 10:28 AM on Mar. 17, 2011

  • With my daughter I gave her motrin, works longer and better for inflamation
    Zakysmommy

    Answer by Zakysmommy at 10:28 AM on Mar. 17, 2011

  • Give him tylenol about 30mins. before his shots, it will be easier on him. It's also very normal for them to sleep a lot afterwards. As much as the shots suck, it's way better than dealing with the pain of a deadly disease he could get from not being vaccinated! It'll get easier as he gets older....
    jspenny2705

    Answer by jspenny2705 at 10:29 AM on Mar. 17, 2011

  • My first son always cried a lot and ran a fever after his shots. He would be cranky the rest of the day and sometimes in the morning of the next day. Like other moms have said, Tylenol or Motrin helps, especially if you give it before a shot. With my second son, shots never seemed to bother him once he was nursed and cuddled for a bit.
    It's hard seeing our babies in pain, but you know it's for his own protection.
    Nicoles2LilRams

    Answer by Nicoles2LilRams at 10:47 AM on Mar. 17, 2011

  • It doesn't mean he will have a reaction every time. They probably hit a nerve or pushed it in a little too deep. My son had only one bad reaction with a high fever. I heard that people on here give Tylenol before the shot. You could try that, but honestly, it probably won't happen again.
    mompam

    Answer by mompam at 10:29 AM on Mar. 17, 2011

  • A good website to go to for any type of vaccination information is: http://www.nvic.org/

    You need to decide for yourself whether the reaction, and the possibility of side effects from putting toxic chemicals into your baby, is worth getting protection from diseases that they might not have gotten in the first place. Each side of the vaccination debate has pros and cons. Personally, I have not been vaccinated since I was 5 years old and my 2 1/2 year old and 6 month old have not have had any types of vaccinations and we're all extremely healthy.
    AmberBrat

    Answer by AmberBrat at 10:53 AM on Mar. 17, 2011

  • if ur questioning ur choice u can always research vaccinations and decide from there! my dd is one and is a happy healthy lil girl she has never had any vaccinations!
    Caroline2010

    Answer by Caroline2010 at 12:45 PM on Mar. 17, 2011

  • Some babies do have some sort of reaction to vaccinations, but ask yourself which is worse - a relatively minor reaction or a deadly disease? I always gave my son a dose of Tylenol beforehand and he never had any sort of adverse reaction.
    hootie826

    Answer by hootie826 at 10:42 AM on Mar. 17, 2011

  • Oh man your poor little guy! My daughter goes tomorrow for her 2 month shots, she never cries either. I plan on nursing right after to hopefully help her forget :)(: The pediatrician said last appt. they no longer recommend giving them tylenol prior because it interferes with the shots! I'm having my husband come with us though, because when I took my son who is now six, he would just look at me like "why mommy" I hate it......
    yesmaam

    Answer by yesmaam at 4:24 PM on Mar. 17, 2011

  • I had my husband go with me too because I couldn't watch them do it and needed his support. The thing that sucks is not only does he need more shots but he's supposed to get that same shot again a few more times. The DTaP is what they said most likely did it. They told me to give him Tylenol right after the shot
    -lovingliam-

    Comment by -lovingliam- (original poster) at 4:40 PM on Mar. 17, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN